Alert archive / New York / Gale Watches in 2011

Gale Watch 7, NWS Buffalo, NY

October 18, 2011

NWS Buffalo, NY issued this gale watch at Oct 18, 2011, 3:20 PM EDT. It took effect at Oct 19, 2011, 4:00 PM EDT. It was in force for .

The area

The counties it named.

The facts

Issued
Oct 18, 2011, 3:20 PM EDT (19:20 UTC)
In effect from
Oct 19, 2011, 4:00 PM EDT
Expired
Oct 19, 2011, 4:00 AM EDT
In force
Issued by
NWS Buffalo, NY

The text

As transmitted, in the capitals the NWS used until 2016.

232 
WHUS71 KBUF 181920
MWWBUF

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
320 PM EDT TUE OCT 18 2011

LOZ042-062-190330-
/O.NEW.KBUF.GL.A.0007.111019T2000Z-111020T1200Z/
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN
BEACH-
LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
320 PM EDT TUE OCT 18 2011

...GALE WATCH IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH THURSDAY
MORNING...

THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A GALE WATCH...
WHICH IS IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH THURSDAY
MORNING. 

* WINDS...EAST TO 35 KNOTS.

* WAVES...8 TO 11 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

&&

$$

HITCHCOCK
2 follow-up statements
203 
WHUS71 KBUF 190153
MWWBUF

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
953 PM EDT TUE OCT 18 2011

LOZ043-063-191000-
/O.EXA.KBUF.GL.A.0007.111019T2000Z-111020T1200Z/
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY-
953 PM EDT TUE OCT 18 2011

...GALE WATCH IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH THURSDAY
MORNING...

THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A GALE WATCH...
WHICH IS IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH THURSDAY
MORNING. 

* WINDS...EAST TO 35 KNOT GALES.

* WAVES...7 TO 10 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

&&

$$

LOZ042-062-191000-
/O.CON.KBUF.GL.A.0007.111019T2000Z-111020T1200Z/
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN
BEACH-
LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
953 PM EDT TUE OCT 18 2011

...GALE WATCH REMAINS IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH
THURSDAY MORNING...

* WINDS...NORTHEAST TO 35 KNOT GALES.

* WAVES...9 TO 12 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

&&

$$
996 
WHUS71 KBUF 190800
MWWBUF

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
400 AM EDT WED OCT 19 2011

LOZ042-043-191600-
/O.NEW.KBUF.SC.Y.0089.111019T1000Z-111019T2000Z/
/O.UPG.KBUF.GL.A.0007.111019T2000Z-111020T1200Z/
/O.NEW.KBUF.GL.W.0014.111019T2000Z-111020T1000Z/
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN
BEACH-
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
400 AM EDT WED OCT 19 2011

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 4 PM EDT THIS AFTERNOON...
...GALE WARNING IN EFFECT FROM 4 PM THIS AFTERNOON TO 6 AM EDT
THURSDAY...

THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT FROM 4 PM THIS AFTERNOON TO 6 AM EDT
THURSDAY. A SMALL CRAFT ADVISORY HAS ALSO BEEN ISSUED. THIS SMALL
CRAFT ADVISORY IS IN EFFECT UNTIL 4 PM EDT THIS AFTERNOON. THE
GALE WATCH IS NO LONGER IN EFFECT. 

* WINDS...EAST 15 TO 25 KNOTS INCREASING TO 35 KNOTS.

* WAVES...BUILDING TO 10 TO 14 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

LOZ062-063-191600-
/O.UPG.KBUF.GL.A.0007.111019T2000Z-111020T1200Z/
/O.NEW.KBUF.GL.W.0014.111019T2000Z-111020T1000Z/
LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY-
400 AM EDT WED OCT 19 2011

...GALE WARNING IN EFFECT FROM 4 PM THIS AFTERNOON TO 6 AM EDT
THURSDAY...

THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT FROM 4 PM THIS AFTERNOON TO 6 AM EDT
THURSDAY. THE GALE WATCH IS NO LONGER IN EFFECT. 

* WINDS...EAST 15 TO 25 INCREASING TO 35 KNOTS.

* WAVES...BUILDING TO 10 TO 14 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

LEZ020-040-041-LOZ030-191600-
/O.NEW.KBUF.SC.Y.0089.111019T2000Z-111020T0600Z/
UPPER NIAGARA RIVER AND BUFFALO HARBOR-
LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK-
LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO-
LOWER NIAGARA RIVER-
400 AM EDT WED OCT 19 2011

...SMALL CRAFT ADVISORY IN EFFECT FROM 4 PM THIS AFTERNOON TO
2 AM EDT THURSDAY...

THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 4 PM THIS AFTERNOON TO 2 AM
EDT THURSDAY. 

* WINDS...EAST INCREASING TO 30 KNOTS.

* WAVES...BUILDING TO 8 TO 11 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

LOZ044-045-191600-
/O.NEW.KBUF.SC.Y.0089.111019T2000Z-111020T1000Z/
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT
LAWRENCE RIVER-
400 AM EDT WED OCT 19 2011

...SMALL CRAFT ADVISORY IN EFFECT FROM 4 PM THIS AFTERNOON TO
6 AM EDT THURSDAY...

THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 4 PM THIS AFTERNOON TO 6 AM
EDT THURSDAY. 

* WINDS...NORTHEAST 20 TO 25 KNOTS.

* WAVES...BUILDING TO 5 TO 8 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

RSH

What forecasters said that day

The local office's own words before this gale watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Buffalo, NY wrote its last area forecast discussion before this gale watch went out at Oct 18, 3:18 PM EDT, 2 minutes earlier.

Area forecast discussion, Oct 18, 3:18 PM EDT, 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BUFFALO NY
318 PM EDT TUE OCT 18 2011

.SYNOPSIS...
WEAK AREA HIGH PRESSURE WILL EXIT INTO NEW ENGLAND AS A COMPLEX AREA
OF LOW PRESSURE LIFTS INTO THE CAROLINAS WEDNESDAY MORNING...
MERGING WITH AN ASSOCIATED LOW IN THE OHIO VALLEY WEDNESDAY EVENING.
THIS WILL BRING ONLY SCATTERED SHOWERS TONIGHT AND MUCH OF THE DAY
WEDNESDAY...WITH STEADY RAIN MOVING IN WEDNESDAY NIGHT. THE LOW WILL
GRADUALLY LIFT INTO ONTARIO ON THURSDAY...WITH SHOWERS LINGERING
THROUGH THE END OF THE WEEK.

&&

.NEAR TERM /THROUGH WEDNESDAY/...
THE LATEST MODEL GUIDANCE IS NOW A BIT MORE OPTIMISTIC FOR
WEDNESDAY...WITH THE STEADY RAINFALL LIKELY TO HOLD OFF UNTIL RATHER
LATE IN THE DAY. WHILE WEDNESDAY DOES NOT LOOK TO BE A TOTAL
WASH...THERE WILL BE A THREAT OF SCATTERED SHOWERS IN WESTERN
PORTIONS OF NEW YORK DURING MUCH OF TONIGHT AND WEDNESDAY.

THROUGH THIS EVENING...A FAIRLY TIGHT MID-LEVEL TEMPERATURE GRADIENT
WILL LIFT ACROSS THE REGION. A FLOW SLIGHTLY PERPENDICULAR TO THIS
IS RESULTING IN MODEST MID-LEVEL LIFT...AND THIS IS ALREADY
RESULTING IN MID-LEVEL CLOUDS AND SOME SPRINKLES OR VIRGA ACROSS
NORTHERN OHIO AND LAKE ERIE. THIS WILL LIFT INTO FAR WESTERN NEW
YORK (THINKING WEST OF ROCHESTER) BETWEEN 400 PM AND 1000 PM.
LARGELY...EXPECT THIS TO PRODUCE SPRINKLES...PERHAPS BARELY ENOUGH
TO WET THE GROUND...BUT IF SO ONLY A COUPLE HUNDREDTHS OF AN INCH.
THIS BAND WILL GRADUALLY LIFT NORTHWEST LATER THIS EVENING.

OTHERWISE...THE MAJORITY OF THE CWA SHOULD REMAIN DRY OVERNIGHT.
MANY AREAS WILL START OFF THIS EVENING AT LEAST PARTLY CLOUDY...BUT
CLOUDS SHOULD FILL IN AHEAD OF THE APPROACHING LOW. LOWS WILL LIKELY
BE IN THE UPPER 40S...THOUGH THIS MAY VARY A BIT. WINDS WILL BE
FAIRLY CALM THIS EVENING...SO ANY BREAKS IN THE CLOUDS WILL ALLOW
FOR GOOD RADIATIONAL COOLING...HOWEVER IF NO BREAKS OCCUR...WINDS
AND CLOUDS WILL INCREASE LATE WITH LITTLE OPPORTUNITY FOR RADIATIONAL
COOLING LATER TONIGHT.

CONSIDERING THE TIMEFRAME...12Z MODEL RUNS ARE FAIRLY INCONSISTENT.
THE MAJORITY OF THE MODELS (INCLUDING THE GFS AND SREF ENSEMBLE) ARE
MUCH SLOWER IN THE ONSET OF STEADY RAIN. THE RGEM AND TO A LESSER
EXTENT NAM ARE STILL FASTER THAN THE OTHER MODELS...BUT STILL SLOWER
THAN PREVIOUS RUNS.

IT APPEARS THE STEADY RAIN WILL BE ASSOCIATED WITH A WARM FRONT AND
AN AREA OF MID-LEVEL WARM AIR ADVECTION OUT AHEAD OF THIS. THIS AREA
SHOULD NOT REACH WESTERN NEW YORK UNTIL LATE WEDNESDAY AFTERNOON AND
WEDNESDAY EVENING. WHILE A SHOWER CANNOT BE RULED OUT FOR
WEDNESDAY...EXPECT MOST LOCATIONS TO REMAIN DRY FOR A GOOD PORTION
OF THE DAY. THIS IS ESPECIALLY TRUE FURTHER NORTH...IN THE EASTERN
LAKE ONTARIO REGION.

THIS SHOULD ALLOW TEMPERATURES TO RISE A BIT WARMER TOO...WITH HIGHS
MAINLY IN THE LOWER 60S. NORTHEAST WINDS WILL PICK UP...BUT SHOULD
NOT BE TOO TERRIBLY STRONG AS THE LOW LEVEL JET WILL NOT REACH THE
REGION UNTIL WEDNESDAY NIGHT.

&&

.SHORT TERM /WEDNESDAY NIGHT THROUGH FRIDAY NIGHT/...
THE SHORT TERM PERIOD WILL BE QUITE ACTIVE AS A STRONG AREA OF LOW
PRESSURE LIFTS THROUGH THE LOWER LAKES...ALTHOUGH IT APPEARS THE
HEAVIEST RAIN FROM THIS SYSTEM WILL SPLIT THE AREA...PASSING THROUGH
MICHIGAN TO OUR WEST AND THE EASTERN SEABOARD TO OUR EAST. LOOKING
AT THE DETAILS...A STRONG MID LEVEL CLOSED LOW WILL MOVE FROM THE
LOWER OHIO VALLEY WEDNESDAY EVENING TO DIRECTLY OVER WESTERN NEW
YORK BY THURSDAY EVENING. THE SURFACE LOW WILL TAKE A SIMILAR
TRACK...MOVING FROM WESTERN OHIO WEDNESDAY EVENING TO NEAR TORONTO
BY THURSDAY EVENING. THE PERIOD OF STEADIEST RAIN IS LIKELY TO FALL
WEDNESDAY NIGHT AS A WING OF MODERATE WAA LIFTS NORTH ACROSS THE
LOWER LAKES REGION...SUPPORTED BY STRONG MID LEVEL HEIGHT FALLS AND
A VERY STRONG 60+ KNOT SOUTHEASTERLY LOW LEVEL JET. IT APPEARS THE
HEAVIEST RAIN WEDNESDAY NIGHT WILL FALL ACROSS WESTERN NY WITH THE
MOST FAVORABLE JUXTAPOSITION OF FORCING AND MOISTURE...ALTHOUGH THE
ENTIRE AREA SHOULD SEE MEASURABLE RAIN. RAINFALL IN WESTERN NY
SHOULD RUN A THIRD TO HALF INCH...ALTHOUGH AMOUNTS MAY BE LOCALLY
REDUCED ALONG THE LAKE ERIE SHORE DUE TO DOWNSLOPE FLOW.

ON THURSDAY MUCH OF THE AREA WILL BE IN A DRY SLOT WITH RAIN
TAPERING OFF TO WIDELY SCATTERED SHOWERS OR EVEN ENDING ALTOGETHER.
PREVIOUS FORECAST HAD THIS HANDLED VERY WELL...AND WILL CONTINUE
WITH THE IDEA OF BACKING POPS OFF TO LOW CHANCE FOR MUCH OF THE DAY.
BY LATE THURSDAY DEEPER WRAP AROUND MOISTURE WILL MOVE BACK INTO
WESTERN NY ALONG WITH STRONG DPVA ASSOCIATED WITH THE MAIN MID LEVEL
LOW CENTER. THIS WILL BRING INCREASING COVERAGE TO SHOWERS AGAIN
ACROSS WESTERN NY DURING THE LATE AFTERNOON AND EVENING.

THURSDAY NIGHT THIS LOBE OF WRAP AROUND MOISTURE AND LIFT WILL
SPREAD EAST ACROSS THE REMAINDER OF THE CWA. THE AIRMASS WILL ALSO
BECOME COLD ENOUGH TO SUPPORT SOME LAKE ENHANCEMENT AS WELL AS 850MB
TEMPS DROP TO AROUND +2C...WITH SOUTHWEST FLOW FAVORING THE BUF AREA
OFF LAKE ERIE AND WATERTOWN AREA OFF LAKE ONTARIO.

ON FRIDAY THE MID LEVEL CLOSED LOW WILL REMAIN PROGRESSIVE AND PULL
AWAY INTO ATLANTIC CANADA BY EVENING. A TRAILING MID LEVEL TROUGH
WILL STILL MAINTAIN SOME WEAK LIFT AND MOISTURE ACROSS THE LOWER
LAKES HOWEVER...POSSIBLY TOUCHING OFF A FEW SCATTERED SHOWERS. THE
AIRMASS ALSO REMAINS COLD ENOUGH FOR SOME ONGOING LAKE EFFECT...
WITH BOUNDARY LAYER FLOW GRADUALLY VEERING MORE WESTERLY AND
TARGETING THE WESTERN SOUTHERN TIER OFF LAKE ERIE AND TUG HILL
REGION OF LAKE ONTARIO. GIVEN THE CLOSE PROXIMITY OF UPPER LOW
PASSAGE THERE SHOULD BE A FAIR AMOUNT OF SHEAR THROUGH THE PERIOD
WHICH WILL LIMIT BAND ORGANIZATION AND RAINFALL AMOUNTS.

&&

.LONG TERM /SATURDAY THROUGH TUESDAY/...
BY THE START OF THE LONG TERM PERIOD THE CLOSED LOW WILL BE LONG
GONE WITH HIGH PRESSURE BUILDING INTO THE OHIO VALLEY SATURDAY. IT
WILL BE QUITE COOL HOWEVER WITH 850MB TEMPS DOWN AROUND -2C...
SUPPORTING HIGHS IN THE LOWER HALF OF THE 50S ACROSS LOWER
ELEVATIONS AND UPPER 40S IN HIGHER TERRAIN. ONLY A SLOW MODERATION
ON SUNDAY AS THE SURFACE HIGH PRESSURE MOVES TO THE MID ATLANTIC
COAST AND ALLOWS SOME MODEST SOUTHWEST RETURN FLOW TO BEGIN.

BY EARLY NEXT WEEK THE FORECAST BECOMES A LITTLE MORE UNCERTAIN WITH
MODEL SPREAD BEGINNING TO INCREASE. THE GFS AND 00Z ECMWF BRING A
WEAK TROUGH THROUGH THE LOWER LAKES REGION ON MONDAY...BUT THIS HAS
ONLY WEAK SUPPORT FROM THE 00Z AND 12Z GEFS ENSEMBLE MEAN. FOR NOW
WILL JUST GO WITH A LOW CHANCE POP TO COVER THE POTENTIAL.

BY TUESDAY THE NEW 12Z GFS HAS MOVED UP ITS TIMING OF THE NEXT COLD
FRONT ABOUT 12 HOURS...WHILE THE 00Z ECMWF AND ABOUT HALF THE GEFS
ENSEMBLE MEMBERS HOLD THIS OFF UNTIL AT LEAST TUESDAY NIGHT. AS THIS
EARLY JUNCTURE WILL FAVOR THE SLOWER PATTERN EVOLUTION AND INTRODUCE
THE NEW DAY 7 TUESDAY AS DRY...BUT GIVEN INHERENT TIMING UNCERTAINTY
AT THIS TIME RANGE THIS IS SUBJECT TO CHANGE.

&&

.AVIATION /19Z TUESDAY THROUGH SUNDAY/...
THROUGH TONIGHT...EXPECT VFR CONDITIONS TO PERSIST. CLOUDS
OVERSPREADING THE REGION SHOULD BE WELL ABOVE 3000 FEET...AND ANY
SCATTERED SHOWERS SHOULD BE TOO LIGHT TO LOWER VSBY VERY MUCH. THE
ONLY POTENTIAL ISSUE TONIGHT...IS BETWEEN 06Z AND 12Z WHEN WINDS
AT 2000 FT ARE FORECAST TO INCREASE TO AROUND 30 KTS...RESULTING
IN A MODEST AMOUNT OF WIND SHEAR. SHEAR VALUES MARGINAL FOR
INCLUSION IN TAFS...AND FOR NOW LEAVE OUT...BUT IT WILL BE
SOMETHING TO WATCH WITH BENEFIT OF THE 00Z SOUNDINGS AND
ADDITIONAL MODEL RUNS.

ON WEDNESDAY...THE DAY SHOULD START OFF VFR. CONDITIONS SHOULD
LOWER AS RAIN MOVES IN...BUT THIS PROBABLY WILL NOT BE UNTIL THE
AFTERNOON HOURS. RAIN SHOULD LARGELY RESULT IN IFR CONDITIONS.

OUTLOOK...
WEDNESDAY NIGHT...IFR WITH RAIN.
THURSDAY AND THURSDAY NIGHT....VFR/MVFR WITH SHOWERS LIKELY.
FRIDAY...VFR/MVFR WITH CHANCE OF SHOWERS.
SATURDAY AND SUNDAY...VFR.

&&

.MARINE...
WINDS WILL BRIEFLY DROP OFF THIS EVENING...FOLLOWED BY A SHIFT TO
THE NE LATE TONIGHT. THESE WINDS WILL INCREASE RATHER QUICKLY ON
WEDNESDAY. AS LOW PRESSURE LIFTS INTO THE OHIO VALLEY
STRENGTHENS...THE PRESSURE GRADIENT WILL TIGHTEN CONSIDERABLY. WINDS
ALOFT WILL BE IMPRESSIVE...WITH THE NAM/GFS SHOWING WINDS OF 50 TO
60 KTS AT 3000 FT FOR MUCH OF WEDNESDAY NIGHT. THE QUESTION WILL BE
HOW MUCH OF THIS WILL MIX DOWN. BY THIS TIME...IT WILL BE WARMER
BOTH ALOFT AND AT THE SURFACE...SO ONLY PARTIAL MIXING IS EXPECTED.
THIS SAID...GRADIENT MAY BE STRONG ENOUGH TO MEET GALE CRITERIA
DESPITE ONLY PARTIAL MIXING...SO WILL ISSUE A GALE WATCH ON THE
WESTERN PORTIONS OF LAKE ONTARIO.

WINDS WILL SHIFT TO THE SW AS THE LOW TRACKS TO THE WEST ON
THURSDAY. FLOW WILL STILL BE FAIRLY BRISK...WITH A FAIRLY EXTENDED
PERIOD OF SMALL CRAFT ADVISORIES LIKELY FOR WEDNESDAY THROUGH
THURSDAY.

&&

.BUF WATCHES/WARNINGS/ADVISORIES...
NY...NONE.
MARINE...GALE WATCH FROM WEDNESDAY AFTERNOON THROUGH THURSDAY MORNING
         FOR LOZ042-062.

&&

SYNOPSIS...APFFEL
NEAR TERM...APFFEL
SHORT TERM...HITCHCOCK
LONG TERM...HITCHCOCK
AVIATION...APFFEL
MARINE...APFFEL/HITCHCOCK
Hazardous weather outlook, Oct 18, 5:47 AM EDT, 9 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BUFFALO NY
547 AM EDT TUE OCT 18 2011

NYZ004>008-013-014-021-191000-
WAYNE-NORTHERN CAYUGA-OSWEGO-JEFFERSON-LEWIS-LIVINGSTON-ONTARIO-
ALLEGANY-
547 AM EDT TUE OCT 18 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH
CENTRAL NEW YORK.

.DAY ONE...TODAY AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

NYZ001>003-010>012-019-020-085-191000-
NIAGARA-ORLEANS-MONROE-NORTHERN ERIE-GENESEE-WYOMING-CHAUTAUQUA-
CATTARAUGUS-SOUTHERN ERIE-
547 AM EDT TUE OCT 18 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NEW YORK.

.DAY ONE...TODAY AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

RAIN WILL DEVELOP WEDNESDAY AND WEDNESDAY NIGHT...WITH HEAVIEST
RAIN LIKELY TO BE ACROSS WESTERN NEW YORK. THERE IS A CHANCE THAT
RAINFALL AMOUNTS OF AN INCH OR MORE COULD OCCUR IN FAR WESTERN
NEW YORK...INCLUDING THE NIAGARA FRONTIER...BUFFALO METRO
AREA...AND WESTERN PORTIONS OF THE SOUTHERN TIER. RAINFALL TOTALS
WILL DEPEND ON THE EXACT TRACK OF THE LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

LEZ040-041-LOZ042>045-062>065-191000-
LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK-
LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO-
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE
RIVER-
LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER-
547 AM EDT TUE OCT 18 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE AND LAKE
ONTARIO.

.DAY ONE...TODAY AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

A STRONG EAST TO NORTHEAST FLOW WILL DEVELOP LATE WEDNESDAY AND
WEDNESDAY NIGHT. GALE WARNINGS MAY BE REQUIRED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

LEZ020-LOZ030-SLZ022-024-191000-
UPPER NIAGARA RIVER AND BUFFALO HARBOR-LOWER NIAGARA RIVER-
SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG-
SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS-
547 AM EDT TUE OCT 18 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE
ONTARIO AND SAINT LAWRENCE RIVER.

.DAY ONE...TODAY AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

RSH

The office that day

Everything else NWS Buffalo, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 17, 8:10 PM EDTSmall Craft AdvisoryBUF14 hr

Nearby

Gale Watches in New York, 2011Every gale watch in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.